The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.
a heads up: Derm made a really big deal that i should not take aspirin prior to office excision of a mole. he even went as far as to push excision back a week until i had time to clear aspirin. He was perfectly fine with me taking Tylenol as substitute.
I emphasize he made a really big deal about the aspirin because i had a WLE and SLNB in hospital and excision in derms office and basically was instructed to knock off aspirin the day before. Now Derm is saying it is essential to knock off aspirin weeks before.
SO HERE’S IS THE PROBLEM;
switching to Tylenol(acetaminophen) raised liver enzymes and my infusions are canceled until enzymes come down. whoah!
i had the saline drip going and they were ready to mix nivo when PA called it off. To say that PA came in and demonstrably told me in no uncertain terms tylenol caused enzymes to drop and so infusions had to stop would not be correct. i basically had to pick thru his comments to get at the root of the matter. Tylenol may or may not have raised enzymes, and cessation may or may not send levels back to normal and i may or may not resume infusions.
Thank you for sharing this so we can be aware of this possibility. My mom is on Tylenol because of her blood thinners but has been lucky so far with liver labs (no fuss made about Tylenol during her immunotherapy). Just had a call with the specialist pharmacy for Braf / Mek inhibitors who flagged her BP meds and Zofran too for possible interaction with MEK inhibitor which I hadn’t heard before – every one has a different opinion so I just keep a list of all that I hear and hope for better consensus one day:(. Stay strong! Nadia
The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.
The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.